Missouri, 2008

Flash Flooding and Hail in Missouri, May 25 to 26, 2008

May 25 to 26, 2008 · NWS LSX · 27 events in 12 counties and zones

A warm front lifting north triggered slow moving severe thunderstorms across the area. The storms produced wind and hail damage and localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$154,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A warm front lifting north triggered slow moving severe thunderstorms across the area. The storms produced wind and hail damage and localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 10:56 AM CST, 23 minutes earlier.

Area forecast discussion, May 25, 10:56 AM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT SUN MAY 25 2008

.DISCUSSION...
/435 AM CDT SUN MAY 25 2008/
ANOTHER DAY IN THE HOLIDAY WEEKEND AND YET ANOTHER CHALLENGING
PCPN FORECAST. MODELS ALL TAKE THE HI AMPLITUDE H500 RIDGE THAT
HAD DOMINATED THE CNTRL CONUS AND FLATTEN IT OVER THE COURSE OF
THE NEXT 24-36HRS...BUT THIS IS MERELY TEMPORARY...AS THE RIDGE
BEGINS TO RE-ASSERT ITSELF BY MID WEEK. AT THE SURFACE...HI PRES
FADES TO THE E TODAY...AND WRMFNT PUSHES THRU...RESULTING IN THE
RETURN OF S FLOW. THIS REMAINS IN FORCE THRU TONIGHT AND THE EARLY
PART OF MONDAY UNTIL CDFNT APPROACHES FROM THE NW LATE MONDAY
AFTERNOON IN THE NRN FA. THIS FRONT WILL THEN PROCEED TO SLOWLY
PUSH THRU THE FA MONDAY NIGHT AND TUESDAY. I USE THE TERM FRONT
LOOSELY IN THIS CASE AS EXPECTED MCS TO OUR NW AND N LATE TONIGHT
WILL LIKELY DROP AN EFFECTIVE FRONTAL BOUNDARY FURTHER S AT A
QUICKER RATE THAN MODELS ARE MOVING THE SYNOPTIC FRONT. BY MID
WEEK...STRONG 1030MB HI PRES TAKES CONTROL FROM THE N WITH NELY
SFC FLOW AND DRY AIR.

RICH MOISTURE THRU THE COLUMN WILL PREVAIL AREAWIDE THRU EARLY
TUESDAY...WITH PWATS AOA 1.5 OR AOA 200PCT OF NORMAL. PASSAGE OF
CDFNT ON TUESDAY WILL FINALLY ALLOW MUCH DRIER AIR TO FILTER SWD.
INSTABILITY THRU EARLY TUESDAY WILL ALSO NOT BE IN SHORT SUPPLY
EITHER...WITH STEEP MID LEVEL LAPSE RATES...AND MLCAPE VALUES
BETWEEN 1K AND 3K J/KG DEPENDING ON THE EXACT TIME PERIOD. THE
KEY WILL BE PICKING OUT THE MAIN FORCING MECHANISMS FOR PCPN PROB
FORECAST BUT GIVEN HI MOISTURE CONTENT...ANY ORGANIZED CONVECTION
WILL WARRANT SOME MENTION OF HEAVY RAINFALL POTENTIAL DUE TO
EXPECTED HI EFFICIENCY RAINFALL RATES.

FOR TODAY...MAIN FORCING WILL COME ALOFT FROM H850 MOISTURE
CONVERGENCE FROM LO LEVEL JET AND ALSO SOME WAA. THIS SHOULD ALLOW
SCT SHRA/TSRA TO DEVELOP OVER MAINLY THE NRN FA THIS MORNING...
WITH LESSER CHANCES IN CNTRL AND E CNTRL MO AND SWRN IL. ALMOST
NON-EXISTANT CAP THIS AFTERNOON MAY ALLOW A FEW MORE CELLS TO
DEVELOP WITH THE HEATING OF THE DAY...SO EXPANDED LOW CHANCE TO
ALL AREAS. DECENTLY HI MLCAPE VALUES OF 2000 J/KG BUT NOT THE BEST
ENVIRONMENT OTHERWISE...MAY LEAD TO MARGINALLY SVR STORMS SHOULD
THEY FORM. WENT WITH A MOS BLEND ON TEMPS...AS SLY FLOW AND
CLOUDS NOT CONDUCIVE TO FULL H850 MIXING...AND WHILE MUCH WARMER
THAN YESTERDAY...SHOULD ONLY PEAK IN THE MID 80S MOST AREAS.

MORE POTENT CONVECTION TAKES PLACE LATER TONIGHT WITH EXPECTED MCS
OVER NWRN MO WHICH SHOULD TRACK EWD ACROSS NRN MO. EXPECT IT TO
ARRIVE IN THE NRN FA LATE TONIGHT AND THEN PERSIST INTO MONDAY
MORNING. GOOD FORCING THRU THE COLUMN...INCLUDING RIGHT ENTRANCE
REGION UPPER LEVEL JET SUPPORT...AND VERY MOIST AMS WILL HELP
INDUCE HI RAINFALL RATES. ALL OF THIS NOT EXPECTED TO ENTER THE
NRN FA EN MASSE UNTIL 09Z/MON AT LEAST...IF NOT LATER. AS THE MCS
TRAVERSES THRU THE NRN FA ON MONDAY MORNING...IT SHOULD DROP AN
OUTFLOW SWD TOWARD THE I-70 CORRIDOR AND THIS IS EXPECTED TO AID
IN MIDDAY/EARLY AFTN CONVECTIVE DEVELOPMENT THERE. MONDAY LOOKS
LIKE IT HAS THE POTENTIAL TO BE RATHER WARM FOR AREAS FROM THE
I-70 CORRIDOR S...WITH A TIGHT TEMP GRADIENT SOMEWHERE TO THE N
DEPENDING ON EXACT MCS TRACK AND IMPACT...BUT HI BUST POTENTIAL
HAS ME BACKING OFF SLIGHTLY FROM THE WARMER MOS OVER KCOU/KSTL
AREAS AND GOING MID 80S WITH UPR 80S IN STL CITY.

EVERYTHING IS EXPECTED TO RESET AGAIN MONDAY NIGHT AS ANOTHER MCS
DEVELOPS TO OUR W AND TRACKS EWD...BUT WITH A BIT MORE SLY TRACK
THAN THE MCS FROM THE PREVIOUS DAY. NEEDLESS TO SAY...MUCH OF THIS
IS TENTATIVE DEPENDING ON THE EXACT IMPACT OF THE MCS TONIGHT AND
WHERE BOUNDARIES GET LAID OUT ETC.

SYNOPTIC FRONT FINALLY PUSHES THRU THE SRN FA ON TUESDAY GIVING
OUR AREA A REPRIEVE IN THE RAIN CHANCES. HI PRES BUILDING BEHIND
IT LOOKS RATHER POTENT...1030MB STRENGTH...AND SHOULD SEE MILD
TEMPS WITH LOW HUMIDITY OVER MOST OF THE FA.

TES

&&

.AVIATION...
/1131 AM CDT SUN MAY 25 2008/
FOR THE 18Z TAFS...ALTHOUGH MOST OF THE CONVECTION HAS PUSHED E OF
THE TAF SITES ATTM EXPECTING AT LEAST ISOLD TO WDLY SCT CONVECTION
TO DVLP THIS AFTN NR OUTFLOW BNDRYS FM PREVIOUS CONVECTION AND AS
A WRMFNT MOVES NEWD THRU THE CWA. LATEST RADAR IMAGES DEPICT AN
ISOLD TSRA OVER THE WRN PTN OF THE STL METRO AREA WHICH MAY
IMPACT STL/SUS ARND 18Z. LOW LVL STRATUS CLOUD CEILING IN COU
SHOULD RISE INTO THE VFR CATAGORY EARLY THIS AFTN. S-SELY SFC
WNDS SHOULD VEER ARND TO A MORE S-SWLY DIRECTION TGT AND MON MRNG
AFTER THE PASSAGE OF THE WRMFNT. SHOULD BE MAINLY MID-HI LVL
CLOUDINESS TGT. AN MCS IS EXPECTED TO MOVE THRU NRN MO LT TGT INTO
MON MRNG. WILL INCLUDE A PROB30 GRP OF TSRA IN UIN DURING THE
EARLY MRNG HRS. MAY ALSO INCLUDE A PROB30 GRP OF TSRA FOR THE
REST OF THE TAF SITES BY LT MRNG ON MON ALONG WITH A LOW LVL CLOUD
CEILING ARND 3000 FT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 25, 4:33 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
533 AM CDT SUN MAY 25 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
533 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY FOR
AREAS NORTH AND WEST OF ST. LOUIS...OR INCLUDING PARTS OF
NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH
THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND GUSTY WINDS IN THE
STRONGER STORMS...BUT MORE ORGANIZED CONVECTION WITH THE GREATER
SEVERE THREAT IS EXPECTED TO IMPACT THIS AREA LATE TONIGHT.
ELSEWHERE...THERE IS A CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON
MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM
THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A
CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE
SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE
HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR
THUNDERSTORMS WILL CONTINUE ON TUESDAY...MAINLY FOR AREAS SOUTH
OF INTERSTATE 70.

THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVER THE SLIGHT RISK FOR SEVERE
AREA...ESPECIALLY LATER TONIGHT WITH THE MORE ORGANIZED
CONVECTION. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, May 25, 5:42 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HAIL             BOWLING GREEN           39.34N  91.20W
05/25/2008  E0.25 INCH       PIKE               MO   CO-OP OBSERVER

&&

EVENT NUMBER 00094

TES
Special weather statement, May 25, 9:17 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT SUN MAY 25 2008

ILZ100-MOZ063-251615-
MADISON IL-ST. LOUIS MO-
1017 AM CDT SUN MAY 25 2008

AT 1017 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAZELWOOD...MOVING EAST AT 21 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...AND
FREQUENT LIGHTNING AS IT AFFECTS DELLWOOD...FERGUSON...BLACK JACK...
JENNINGS...BELLEFONTAINE NEIGHBORS...RIVERVIEW...SPANISH LAKE...
MITCHELL...PONTOON BEACH AND POAG BETWEEN 1017 AM AND 1115 AM.

CVKING
Local storm report, May 25, 9:48 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HAIL             GLEN CARBON             38.76N  89.97W
05/25/2008  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

&&

EVENT NUMBER 00095

BRITT
Local storm report, May 25, 11:19 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             ST. PETERS              38.78N  90.61W
05/25/2008  M0.88 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            NICKEL SIZE HAIL AT HIGHWAY 94 AND KISKER ROAD

&&

EVENT NUMBER 00096

BRITT

The radar

The St Louis radar (KLSX), 12 km away, was scanning. The volume nearest the first event began at 17:17 UTC.

Open the radar archive at this moment

Event by event

18 hail, 7 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Hail, St. Charles

When
May 25, 11:19 AM CST
Where
St. Charles County, St Peters
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.800, -90.620

Hail up to 1 inch was reported along Highway 94 at Jungermann and Kisker roads.

Hail, St. Louis (C)

When
May 25, 12:17 PM CST
Where
St. Louis (C) County, St Louis
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.650, -90.250

Hail, Jefferson

When
May 25, 1:50 PM CST
Where
Jefferson County, 3 mi N of Hillsboro
Measured
1.25 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
38.273, -90.570

Storm spotters reported hail up to 1 1/4 inch in diameter. There was minor damage to some automobiles.

Hail, Boone

When
May 25, 3:16 PM CST
Where
Boone County, Sturgeon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.230, -92.280

Hail, Audrain

When
May 25, 5:10 PM CST
Where
Audrain County, Laddonia
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.250, -91.650

Storm spotters reported nickel size hail.

Hail, Pike

When
May 25, 5:45 PM CST
Where
Pike County, Louisiana
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
39.450, -91.050

Hail, Warren

When
May 25, 5:58 PM CST
Where
Warren County, 1 mi S of Warrenton
Measured
0.88 in hail
Reported by
Public
Coordinates
38.806, -91.130

Hail, Warren

When
May 25, 6:20 PM CST
Where
Warren County, 5 mi S of Wright City
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.758, -91.020

Storm spotters reported hail up to golf ball size.

Thunderstorm Wind, Crawford

When
May 25, 7:05 PM CST
Where
Crawford County, 3 mi S of Steelville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.927, -91.350

Local law enforcement reported trees and power lines down.

Thunderstorm Wind, Crawford

When
May 25, 7:10 PM CST
Where
Crawford County, Cuba
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.070, -91.400

Local law enforcement reported trees and power lines down.

Hail, Boone

When
May 25, 7:10 PM CST
Where
Boone County, 5 mi NW of Ashland
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.821, -92.336

Hail, St. Louis

When
May 25, 7:15 PM CST to 7:30 PM CST
Where
St. Louis County, Ballwin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.580, -90.570

Storm spotters reported hail ranging from pea to one inch fell for 15 minutes.

Hail, Callaway

When
May 25, 7:23 PM CST
Where
Callaway County, 2 mi S of Fulton
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
38.821, -91.930

Thunderstorm Wind, Crawford

When
May 25, 7:25 PM CST
Where
Crawford County, Bourbon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.150, -91.230

Local law enforcement reported trees and power lines down.

Hail, St. Louis

When
May 25, 7:27 PM CST
Where
St. Louis County, Manchester
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.580, -90.500

Storm spotters reported 3/4 inch hail on Manchester Road just west of I-270.

Hail, St. Louis

When
May 25, 7:35 PM CST
Where
St. Louis County, Kirkwood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.600, -90.430

Storm spotters reported 3/4 inch hail at Manchester and Geyer roads.

Hail, St. Louis

When
May 25, 7:40 PM CST
Where
St. Louis County, 2 mi NW of Kirkwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.620, -90.456

Storm spotters reported one inch hail just northwest of Kirkwood.

Thunderstorm Wind, Franklin

When
May 25, 7:40 PM CST
Where
Franklin County, 1 mi N of Sullivan
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
38.234, -91.150

A couple of power lines were downed by thunderstorm wind gusts.

Hail, St. Louis

When
May 25, 7:42 PM CST
Where
St. Louis County, Des Peres
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.600, -90.450

Storm spotters reported one inch hail just northwest of Kirkwood.

Hail, St. Louis

When
May 25, 7:45 PM CST
Where
St. Louis County, Town and Country
Measured
1.5 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.630, -90.470

Storm spotters reported hail up to 1.5 inch at Mason Road and I-64. There was minor damage to some automobiles.

Hail, St. Louis

When
May 25, 7:54 PM CST
Where
St. Louis County, Creve Coeur
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.670, -90.420

Storm spotters reported hail up to 1.5 inch at Olive Blvd and I-270.

Hail, St. Louis

When
May 25, 8:03 PM CST
Where
St. Louis County, Olivette to Creve Coeur
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.670, -90.380

Storm spotters reported nickel size hail at I-270 and Page Blvd. and at Olive Blvd. and Ballas Road.

Thunderstorm Wind, Franklin

When
May 25, 8:10 PM CST
Where
Franklin County, Villa Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.470, -90.900

Local law enforcement reported trees and power lines down.

Flash Flood, Montgomery

When
May 25, 8:15 PM CST to 11:30 PM CST
Where
Montgomery County, Montgomery City to Mineola
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
38.970, -91.500

Heavy rain flooded several county roads. Two people had to be rescued from a car trapped in flood water on Highway Y two miles east of Highway 19.

Flash Flood, St. Charles

When
May 25, 8:15 PM CST to May 26, 12:00 AM CST
Where
St. Charles County, 3 mi NW of Flint Hill to Wentzville
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.881, -90.909

Rainfall over 6 inches in some locations caused flash flooding across Northern St. Charles County. Fifteen water rescues were performed by local emergency service agencies. Highway 61 was closed at two locations due to water rapidly flowing across the road. Big Creek, Peruque Creek, and Dardenne Creek all overflowed. Flint Hill suffered the most damage as a small creek in town became a roaring river. At a Amerigas facility, at least 7 propane tanks were picked up and deposited about one mile downstream. The baseball fields in town were heavily damaged due to as much as 3 feet of water flowing through. Highway 79, County Highways P, M, and C were all flooded and closed.

Thunderstorm Wind, Jefferson

When
May 25, 8:25 PM CST
Where
Jefferson County, High Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.470, -90.530

Local law enforcement reported trees and power lines down.

Thunderstorm Wind, St. Louis

When
May 25, 9:03 PM CST
Where
St. Louis County, Jennings
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.730, -90.270

Storm spotters estimated 60 mph wind gusts.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100508, 100510, 100512, 100516, 100517, 100518, 100519, 100521, 100523, 100524, 100526, 100535, 100529, 100530, 100532, 100538, 100539, 100547, 100541, 100542, 100548, 100552, 100556, 100696, 100706, 100559, 100560.